MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ATLAS GOLD; PTA BALLOON DILATATION CATHETER

BARD PERIPHERAL VASCULAR, INC. ATLAS GOLD; PTA BALLOON DILATATION CATHETER
Catalog Number ATG120144
Medical Device Problem Codes Deflation Problem (1149); Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/05/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H11: as the lot number for the device was provided, a review of the device history records is currently being performed.The return of the sample is pending.The investigation of the reported event is currently underway.D2b (dqy;lit).Section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
On (b)(6) 2025, a patient was undergoing a percutaneous transluminal angioplasty (pta) procedure using the atlas gold balloon catheter.During the procedure, it was reported that the balloon catheter was not deflating fully and allegedly stuck inside the sheath.There was no reported patient injury.
 
Additional Manufacturer Narrative
H11: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: one atlas gold pta dilatation catheter returned for evaluation.Upon visual inspection, it was noted there was hard dried contrast/saline within the balloon near the distal tip.No anomalies noted to the luers or y-body.During functional testing, the device guidewire lumen was flushed.The patency of the guidewire lumen was tested using an in-house guidewire, and it was able to be inserted without issues.An in-house sheath was flushed.Using an in-house presto inflation device, the balloon was subjected to negative pressure, however it was noted the distal portion of the balloon had hard contrast/saline that felt rocklike.An attempt was made to insert the balloon through the sheath but could not be inserted past the dried contrast.The balloon was retracted and inflated to nominal pressure.The balloon was successfully inflated and maintained pressure.The balloon was then deflated, and it took approximately 24 seconds to fully deflate.The contrast was still present but felt smaller than initially as some had dissolved during inflation.An attempt was made to insert the balloon through the in-house sheath, and it was able to be inserted with some slight resistance.The balloon was inflated to nominal pressure and deflated without issue.The balloon catheter was retracted without no issue through the sheath.No other functional testing performed.Therefore, the investigation is unconfirmed for the reported deflation issue as balloon was deflated without issues.Also, the investigation is unconfirmed for the reported sheath removal issues as balloon catheter was retracted without issue through the introducer sheath.A definitive root cause for the reported deflation problem and sheath removal difficulties could not be determined based upon the provided information.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.D2b: (dqy; lit), e1, g3, h6 (method, result, conclusion).Section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
ATLAS GOLD
Common Device Name
PTA BALLOON DILATATION CATHETER
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
FUTUREMATRIX INTERVENTIONAL
1605 enterprise street
athens 75751
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key23130512
Report Number2020394-2025-01563
Device Sequence Number7394292
Product Code DQY
UDI-Device Identifier00801741060762
UDI-Public(01)00801741060762(17)280612(10)93TK0066
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K181323
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/26/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberATG120144
Device Lot Number93TK0066
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/05/2025
Supplement Date Received by Manufacturer11/26/2025
Initial Report FDA Received Date09/24/2025
Supplement Report FDA Received Date12/04/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown